after effects from avastin

Hi everyone my first post on this very supportive site. Does any one have any experience of how long side effects last. I seem to have quite a selection from my 17 courses infusions; three with chemo and 14 stand alone and finishing 5 weeks ago. I know the half life of the drug is quite long but wonder if any one has any first hand experience

11 Replies

  • Dear RJS,

    Welcome to our group, I am sorry I haven't had Avastin so I can't help you, but I would think that people tend to have a different reactions because we are all different in our makeup...I hope things will get better for you soon....there are others I am sure that can share their experience with you... It is good to know you are not alone.

    Sending you my best wishes love x G x

  • What side effects have you been experiencing rjhs? I have just finished chemo and I am now on maintenance Avastin. There are a couple of people on this site who have completed their treatment

  • I am still on Avastin after sixteen months. I have pain in my joints and after each infusion will have a very congested nose with blood in it as well. In the longer term I have found that joining a mobility swimming class has helped as it is less impact on my joints and helps with mobility. I can also have awful headaches but find the pain is in the area of left-hand forehead. However, I did find that after my second line chemotherpahy of Gemcitabine/Carboplatin/Avastin that it took a long time to get physically stronger. The biggest breakthrough for me was the low impact swimming, which is all part of an scheme between Wakefield Council and GPs called aspire, for people suffering mobility issues.

    Hope this helps.

    Love Wendy x

  • Hi Scardey Cat42 and HumbleD, thanks for your responses. My side effects seem to be headache and sinus related, blood pressure, muscle and joint pain, indigestion and stomach pain, the usual stuff. The worse part were colicky pains which got worse as the treatment went on, must be a bit like horses get I suppose!. I am interested to know if the side effects do go but I am only 5 weeks out at the moment. Reading up on Avastin the half life is around 20 days so it will take some time. Another silly question that I cannot believe I didn't get an answer to is does the benefit from the 5 month plus progression free time apply from the beginning of the maintainence Avastin or from the end of the course. It is offered here as available for front line chemo only so I can't have it again in any event.

  • I finished my 19th cycle of Avastin 3 weeks ago. I had first three in combination with chemo and it knocked me off my feet. Avastin alone has been mostly joint aches, migraines, sore mouth and fatigue. However I also had some pain in the arch of my foot (quite sore sometimes) and then pain in the shoulder and down sit of my torso. At first I was afraid it was a tumour but recent scan was clear. However recently my ca markers have gone up gradually from 12 to 37 so it could be something to do with that. It's all so uncertain. That is what is so difficult to deal with I think. Anyway there have been other postings from members who have had shoulder pain on Avastin. Hope all goes well.

  • Sorry meant to be clearer with my response - still have those aches and pains at the moment and no sign of improvement yet but am thinking it could take some time. No headaches etc though.

  • Hi Poppy, thanks for your reply, sounds like a similar response, let's hope the effects ease off as time goes on. You are certainly right about the uncertainty tho' it feels like a mine field.

  • Hi. I had over 6 months on Avastin and suffered quite badly with aching joints and stiffness mostly in shoulders, neck and collarbone. Now about 8 weeks after last dose all those pains have gone.

    Best wishes, Lynne

  • Hi Nork2 Thanks for your reply I was thinking it may take a couple of months or so. Best wishes, Rita

  • I had 18 doses of Avastin of which the first one was with chemo and started in October 2012. I had a runny nose, bleeding from the nostrils, aching feet & knees while I was on treatment. Fortunately, I was able to manage the pain with paracetamol & was able to continue working and travelling on the tube. I experienced a bit of fatigue and tiredness towards the end of treatment.

    I completed treatment in October & am feeling a lot better. I have the odd ache now & then but nothing severe. I have some tiredness & fatigue now & then which could be due to the Avastin or chemo however it does not stop me from working or doing my daily chores. I do try very hard to pace myself & get a good night's sleep which tends to help me feel well in myself.

    I have been in remission since I finished chemo in October 2012 and when I had my 3 month check up in January this year, after finishing Avastin, my CA 125 was 10 & the registrar examined me & told me everything was fine.

    I think the side effects of Avastin do gradually wear off however some of the things we experience could be because of all the cells in our body renewing and fighting the effects of chemo & Avastin.

    Hope you fell better soon, Rita.

    Take care and all the best. Samixa X

  • Hello Samixa, thanks for replying to my question. It is good to hear from someone who has had a similar length of treatment. It is now coming up to six weeks since my last infusion and I am beginning to feel the effects wearing off. I am sure what you say about our body cells renewing themselves is right. I found it was just the last two cycles that were particularly hard going so I think that I had probably had enough of it. Fingers crossed that my results will be as good as yours when I have my three month check up and we continue to do well, Rita

You may also like...